MAUDE Adverse Event Report: ELEKTA SOLUTIONS AB LEKSELL VANTAGE STEREOTACTIC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

ELEKTA SOLUTIONS AB LEKSELL VANTAGE STEREOTACTIC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A retrospective review of this case based on fda inspection may 22, 2025 has been conducted with the conclusion to file an mdr report for this event.The customer reported that a nurse managed to attached the frame holder incorrectly resulting in dbs electrode being misplaced by ~1cm.The position was corrected using a different frame holder.The hospital confirmed that the patient was alright.The user is experienced but may have been distracted because of a student in attendance.A non-transparent drape was used, the mis-docking could have been detected at this stage, it was detected when the drape was removed.No additional images were taken and the electrode ended up in the correct position.The hospital switched to a different frame from another department.There were no problems attaching the support arc.The frame holder was not returned for investigation, but photographic evidence was provided.The dbs misplacement was caused by a use error when docking the frame holder to the frame.This specific use error has never occurred in the past.The dbs probe was re-implanted without causing any bleeding or other injury to the patient.No corrective or preventative determined necessary.
 
Event or Problem Description
The customer reported that a nurse managed to attached the frame holder incorrectly resulting in dbs electrode being misplaced by ~1cm.The position was corrected using a different frame holder.

Brand Name
LEKSELL VANTAGE STEREOTACTIC SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ELEKTA SOLUTIONS AB
hagaplan 4
stockholm, 113 6 8
SW  113 68
Manufacturer (Section G)
ELEKTA SOLUTIONS AB
400 perimeter center terrace
suite 50
atlanta, ga 30346
SW   30346
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key22282531
Report Number3015232217-2025-00040
Device Sequence Number15570219
Product Code HAW
UDI-Device Identifier07340048311410
UDI-Public07340048311410
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K190887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date06/18/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown